Diophantine equation for four prime divisors of

Zdeněk Polický

Commentationes Mathematicae Universitatis Carolinae (2005)

  • Volume: 46, Issue: 3, page 577-588
  • ISSN: 0010-2628

Abstract

top
In this paper the special diophantine equation with integer coefficients is discussed and integer solutions are sought. This equation is solved completely just for four prime divisors of .

How to cite

top

Polický, Zdeněk. "Diophantine equation $\frac{q^n-1}{q-1}=y$ for four prime divisors of $y-1$." Commentationes Mathematicae Universitatis Carolinae 46.3 (2005): 577-588. <http://eudml.org/doc/249557>.

@article{Polický2005,
abstract = {In this paper the special diophantine equation $\frac\{q^\{n\}-1\}\{q-1\}=y$ with integer coefficients is discussed and integer solutions are sought. This equation is solved completely just for four prime divisors of $y-1$.},
author = {Polický, Zdeněk},
journal = {Commentationes Mathematicae Universitatis Carolinae},
keywords = {diophantine equation; Fermat and Mersenne primes; Catalan conjecture; diophantine equation; Fermat and Mersenne primes},
language = {eng},
number = {3},
pages = {577-588},
publisher = {Charles University in Prague, Faculty of Mathematics and Physics},
title = {Diophantine equation $\frac\{q^n-1\}\{q-1\}=y$ for four prime divisors of $y-1$},
url = {http://eudml.org/doc/249557},
volume = {46},
year = {2005},
}

TY - JOUR
AU - Polický, Zdeněk
TI - Diophantine equation $\frac{q^n-1}{q-1}=y$ for four prime divisors of $y-1$
JO - Commentationes Mathematicae Universitatis Carolinae
PY - 2005
PB - Charles University in Prague, Faculty of Mathematics and Physics
VL - 46
IS - 3
SP - 577
EP - 588
AB - In this paper the special diophantine equation $\frac{q^{n}-1}{q-1}=y$ with integer coefficients is discussed and integer solutions are sought. This equation is solved completely just for four prime divisors of $y-1$.
LA - eng
KW - diophantine equation; Fermat and Mersenne primes; Catalan conjecture; diophantine equation; Fermat and Mersenne primes
UR - http://eudml.org/doc/249557
ER -

References

top
  1. Bennett M., Rational approximation to algebraic number of small height: The diophantine equation , J. Reine Angew. Math. 535 (2001), 1-49. (2001) Zbl1009.05033MR1837094
  2. Bilu Y.F., Catalan's Conjecture, Séminaire Bourbaki, 55ème année, 909, 2002. Zbl1094.11014
  3. Bugeaud Y., Linear forms in p-adic logarithms and the diophantine equation , Math. Proc. Cambridge Philos. Soc. 127 (1999), 373-381. (1999) MR1713116
  4. Bugeaud Y., Mignotte M., On the diophantine equation with negative , Proceedings of the Millennial Conference on Number Theory, Urbana-Champaign, IL, USA, 2002, pp.145-151. Zbl1064.11030MR1956223
  5. Bugeaud Y., Mignotte M., Roy Y., Shorey T.N., On the diophantine equation , Math. Proc. Cambridge Philos. Soc. 127 (1999), 353-372. (1999) MR1713115
  6. Bugeaud Y., Mignotte M., Roy Y., On the diophantine equation , Pacific J. Math. 193 (2000), 257-268. (2000) MR1755817
  7. Crescenzo P., A diophantine equation arises in the theory of finite groups, Advances in Math. 17 (1975), 25-29. (1975) MR0371812
  8. Dickson L.E., History of the Theory of Numbers, vol 2, AMS Chelsea, Providence, 1999. Zbl0958.11500
  9. Khosravi A., Khosravi B., On the diophantine equation , Comment. Math. Univ. Carolinae 44 (2003), 1 1-7. (2003) MR2045841
  10. Křížek M., Luca F., Somer L., 17 Lectures on Fermat Numbers: From Number Theory to Geometry, Springer, New York, 2001. MR1866957
  11. Ligh S., Neal L., A note on Mersenne numbers, Math. Mag. 47 (1974), 231-233. (1974) Zbl0292.10013MR0347728
  12. Ljunggren W., Noen Setninger om ubestemte likninger av formen , Norsk. Mat. Tidsskr. 25 (1943), 17-20. (1943) 
  13. Nagell T., Note sur l’equation indéterminée , Norsk. Mat. Tidsskr. 2 (1920), 75-78. (1920) 
  14. Polický Z., Exercises of division theory leading to brand new results, Proceedings of the International Conference The Mathematics Education into the 21st Century Project; Brno, Czech Republic, 2003, pp.231-234. 
  15. Ribenboim P., The New Book of Prime Number Records, Springer, New York, 1996. Zbl0856.11001MR1377060
  16. Saradha N., Shorey T.N., The equation with square, Math. Proc. Cambridge Philos. Soc. 125 (1999), 1-19. (1999) MR1645497
  17. Shorey T.N., Exponential diophantine equation involving product of consecutive integers and related equations, Bambah, R.P. et al., Number theory; Birkhäuser, Trends in Mathematics, Basel, 2000, pp.463-495. MR1764814

NotesEmbed ?

top

You must be logged in to post comments.